advertisement
Question
Posted by: CLASH | 2005/12/07

CLASH

CAN YOU TAKE VITAMIN SUPPLEMENTS THAT CONTAIN GINKO BILOBA AND GINSENG WHEN YOU ARE ON THE ANTI-DEPRESSANT EFEXOR?

THANKS AND REGARDS

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

No conclusive evidence regarding safety is available as is often the case with natural meds. With efexor caution is advised if co-administered with other CNS active drugs, especially those that may affect the serotonergic neurotransmitter system. Although Ginko has been used together with conventional antidepressants, both it and Ginseng MAY have some sort of effect on serotonin, it's receptor system and other neurotransmitters in the brain. Although probably safe in the quantities found in multivits, once again, no conclusive evidence is available, and I'd suggest getting your prescriber's permission before using it together.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement